Hail, Shawano
- When
- June 8, 4:14 PM CST to 4:15 PM CST
- Where
- Shawano County, 0.49 mi W of Shawano
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.770, -88.610
Quarter size hail fell in Shawano.
Scattered thunderstorms developed ahead of a cold front during the afternoon on Sunday (6/08). The strongest storms produced quarter size hail across central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Scattered thunderstorms developed ahead of a cold front during the afternoon on Sunday (6/08). The strongest storms produced quarter size hail across central Wisconsin. Lightning struck an apartment building in De Pere during the early evening, causing electrical damage and a hole in the roof where lightning hit the building. The lightning produced around $40,000 in damage to the apartment building and displaced 24 residents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 1:54 PM CST, 2 hours 20 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Green Bay WI 254 PM CDT Sun Jun 8 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Scattered thunderstorms are still possible for the remainder of the afternoon and early this evening. Some of the stronger storms could produce small hail and gusty winds. - A few thunderstorms are possible on Monday afternoon. Severe storms are not expected, however any shower or storm could produce small hail. - Long range guidance suggests the next rainy period will be at the end of the work week into next weekend. && .DISCUSSION... Issued at 254 PM CDT Sun Jun 8 2025 Short Term...Tonight and Monday The band of rain is shifting east out of the area early this afternoon. Meanwhile, daytime heating has triggered scattered showers and thunderstorms to develop across portions of central and north-central WI with a few showers across Florence County. Temperatures ranged from the middle 50s to lower 60s over far eastern Wisconsin to near 70 across central WI. Latest analysis indicated mixed layer CAPE values of 200 to 400 J/KG along with little CIN. The combination of daytime heating and the instability has resulted in scattered showers and a few thunderstorms developing across Marathon and Wood counties. Low wet bulb heights and strengthening winds will result in the stronger storms produce gusty winds to 35 mph and small hail. The activity is expected to end around or just after sunset. Meanwhile, an upper low will move across the area on Monday, bringing another round of showers and scattered thunderstorms. Low wet bulb heights of six to seven thousand feet will result in some of the showers and storms producing small hail. It will be cool with highs in the upper 50s and 60s. Widespread rainfall amounts of a tenth to four tenths of can be expected with locally higher amounts. Long Term...Monday Night Through Sunday Forecast focuses on a warm and active regime through the end of the week, with several accompanying chances for rain and storms. Period of greatest concern currently looks to be Wednesday afternoon through Friday, during which a prolonged period of active weather looks to fire off along a stationary boundary. Warm front begins to take shape over South Dakota early on Wednesday, eventually drifting north into central Wisconsin by Wednesday afternoon before stalling out on Thursday. This will begin to cause some issues over central and east-central Wisconsin starting Wednesday afternoon, namely as instability builds along the front and on the nose of a corridor of deep Gulf moisture. Scattered showers and storms are thus expected to develop during this time, although storm coverage and intensity are still up in the air. This being said, CSU ML severe hazards algorithm paints a broad swath of 5 to 15% probs across the upper Midwest, which warrants watching. This leads straight into concerns for an excessive rainfall setup Wednesday evening into Thursday as PWATs max out near 2 inches. Models don't quite have a handle on how this scenario will play out as of yet, as excessive rain potential will hinge on placement of the stationary front which is wont to change with ongoing convection. Would also prefer to see weaker mean flow to allow for more residence time of heaviest rainfall out of favorable warm cloud layer, so will continue to monitor in the coming days. Overall, a more northerly solution would produce a more pessimistic outcome for northeast Wisconsin. As it stands right now, WPC puts us in a marginal risk for excessive rainfall on days four and five. && .AVIATION...for 18Z TAF Issuance Issued at 1158 AM CDT Sun Jun 8 2025 A band of showers was moving across northeast Wisconsin during the morning. The band should exit east of KMTW around 19z. Some patchy MVFR CIGS are possible for an hour or two behind the front across far northeast WI. Later this afternoon, fair weather cumulus was quickly developing. Meso models indicating scattered showers and storms redeveloping during the mid to late afternoon and continuing into the afternoon. Any activity should end around 02z. Meanwhile, an upper low dropping southeast into the area late tonight and Monday will bring showers and scattered thunderstorms. Some of the showers and storms could produce small hail. Otherwise, west to southwest winds will gusts to 20 to 25 knots this afternoon behind the front. The winds will diminish around sunset. Gusty winds return on Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Eckberg/Goodin AVIATION.......Eckberg
Hazardous Weather Outlook National Weather Service Green Bay WI 216 PM CDT Sun Jun 8 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 216 PM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Scattered non-severe will be possible for the remainder of the afternoon and early this evening. Lightning may pose a concern to anyone outdoors. Some of the stronger storms could produce small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are possible Monday and Wednesday afternoons. The potential for any severe storms is currently low, however the storms on Monday could produce small hail .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-091930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 216 PM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Isolated thunderstorms are possible late this afternoon and early this evening that would pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms will be possible Monday and Wednesday afternoons. Any thunderstorms would pose a hazard to mariners. The storms on Monday could produce small hail. Eckberg/Goodin
Special Weather Statement
National Weather Service Green Bay WI
420 PM CDT Sun Jun 8 2025
WIZ030-031-036-037-082200-
Waupaca WI-Shawano WI-Marathon WI-Portage WI-
420 PM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PORTAGE...
SOUTHEASTERN MARATHON...NORTHERN WAUPACA AND WESTERN SHAWANO COUNTIES
THROUGH 500 PM CDT...
At 419 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bevent to 13 miles south of Wittenberg to
6 miles southeast of Whiting. Movement was east at 30 mph.
HAZARD...Wind gusts up to 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clintonville, Whiting, Bevent, Wittenberg, Amherst, Embarrass,
Plover, Stockton, and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4491 8900 4465 8860 4436 8926 4444 8965
4461 8930 4476 8948
TIME...MOT...LOC 2119Z 254DEG 25KT 4474 8932 4464 8911 4442 8948
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KieckbuschSpecial Weather Statement
National Weather Service Green Bay WI
451 PM CDT Sun Jun 8 2025
WIZ020-031-082230-
Shawano WI-Menominee WI-
451 PM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MENOMINEE AND
CENTRAL SHAWANO COUNTIES THROUGH 530 PM CDT...
At 450 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Wittenberg to 9 miles
northwest of Clintonville. Movement was east-northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Shawano around 510 PM CDT.
Keshena around 520 PM CDT.
Other locations impacted by these storms include College Of Menominee
Nation, Lyndhurst, Shawano Lake, Caroline, Whitcomb, Tilleda,
Thornton, Gresham, Leopolis, and Pella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4479 8913 4498 8857 4490 8849 4486 8849
4485 8844 4474 8833 4468 8878 4468 8893
TIME...MOT...LOC 2150Z 250DEG 26KT 4477 8900 4472 8890
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KieckbuschThe Green Bay radar (KGRB), 50 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
2 hail, 1 lightning. Local standard time, as filed.
Quarter size hail fell in Shawano.
Quarter size hail fell near Shawano. The time of this report is an estimate based on radar data.
Lightning struck an apartment building in De Pere causing electrical damage and a hole in the roof where the lightning hit the building. The lightning produced around $40,000 in damage and displaced 24 residents.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253035, 1253037, 1253041.